PROMOTING ACCESS TO AFRICAN RESEARCH

Quaestiones Mathematicae

The AJOL site is currently undergoing a major upgrade, and there will temporarily be some restrictions to the available functionality.
-- Users will not be able to register or log in during this period.
-- Full text (PDF) downloads of Open Access journal articles will be available as always.
-- Full text (PDF) downloads of subscription based journal articles will NOT be available
We apologise for any inconvenience caused. Please check back soon, as we will revert to usual policy as soon as possible.





DOWNLOAD FULL TEXT Open Access  DOWNLOAD FULL TEXT Subscription or Fee Access

On rings generating supernilpotent and special atoms

H France-Jackson, N Groenewald

Abstract


We study prime rings which generate supernilpotent (respectively special) atoms, that is, atoms of the lattice of all supernilpotent (respectively special) radicals. A prime ring A is called a **-ring if the smallest special class containing A is closed under semiprime homomorphic images of A. A semiprime ring A whose every proper homomorphic image is prime radical is called a *-ring. We show that the class of all **-rings strictly contains the class of all *-rings and that the smallest supernilpotent (respectively the smallest special) radical containing a nonzero **-ring is a supernilpotent (respectively special) atom. This generalizes H. France-Jackson¡s results concerning supernilpotent and special atoms. A big open question in radical theory asks whether the prime radical coincides with the upper radical generated by the essential closure of the class of all *-rings. We ask the similar question concerning **-rings and note that a negative answer to our question implies a negative answer to the big question. We also give some necessary and sufficient conditions for a prime ring to generate a supernilpotent atom which might help to answer the big open question.
Keywords: *-ring; **-ring; supernilpotent and special radicals; supernilpotent and special atoms; special and weakly special classes; essential ideal; essential closure

Quaestiones Mathematicae 28(2005), 471–478.

Full Text:


No subscription journal articles available during site upgrade.



http://dx.doi.org/10.2989/16073600509486141
AJOL African Journals Online